Hello dear doctor, my dad who is a 62 year old chain smoker has been admitted to a local hospital after a bout of severe SOB and bloody sputum. On admission BNP was around 500 with progressive elevation of cardiac troponins. The cardiologist told us that echo showed dyskinesia on left ventricular walls and aortic valve stenosis with a severe audible murmur. He also told us that he suffered no MI and that the elevation in BNP and troponins was due to aortic valve problems. My dad suffered a syncope 6 hours after admission. We are considering transferring him to a hospital specialized in cardiac surgery. He is currently on a mechanical ventilator. Your opinion regarding this matter will be highly appreciated.
I am terribly sorry to hear about what your dad is going through.
Based on the information you provided to me, it sounds like he is suffering from the effects of severe aortic stenosis. And if this is the case, from a therapeutic standpoint, there is no "medication" that will reverse his condition. Medications can and should be use to stabilize him but he will ultimately require an intervention performed on his aortic valve (if this is the directon he would like to go). Typically, the intervention is surgical aortic valve replacement. However, in some instances, a less invasive approach referred to as TAVR can be used to replace the aortic valve while avoiding surgery (however only select hospitals perform this and he may/may not be an appropriate candidate).
If he is stable enough for transfer, I would highly encourage you to transfer him to a hospital highly skilled in complex valve surgeries and valve interventions if possible.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.